MAUDE Adverse Event Report: BECTON DICKINSON BD MINIDRAW¿ FINGER SLEEVE, LARGE; CAPILLARY BLOOD COLLECTION FUNNEL

BECTON DICKINSON BD MINIDRAW¿ FINGER SLEEVE, LARGE; CAPILLARY BLOOD COLLECTION FUNNEL
Catalog Number 366615
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is rochling medical rochester.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D2b.Medical device type: there were multiple medical device types reported to be involved.The information for the additional device type is as follows: jka there were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k230493.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd minidraw¿ finger sleeve, large there was residual blood in six devices.There were no health consequences or impacts reported.
 
Event or Problem Description
Report 1 of 5.It was reported when using the bd minidraw¿ finger sleeve, large there was residual blood in two devices.There were no health consequences or impacts reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: b.5 describe event or problem: report 1 of 5.It was reported when using the bd minidraw¿ finger sleeve, large there was residual blood in two devices.There were no health consequences or impacts reported.
 
Event or Problem Description
Report 1 of 5: it was reported when using the bd minidraw¿ finger sleeve, large there was residual blood in two devices.There were no health consequences or impacts reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D9: returned to manufacturer on: 25-mar-2025.Investigation summary: bd received 40 samples for investigation.The samples were not evaluated as the customer stated they concluded that the issue of blood pooling is not related to the product being defective, but rather collection techniques including finger alignment and finger sizing.Retention samples from bd inventory were evaluated by both visual examination and functional testing, and no issues were observed relating to blood pooling.The device was manufactured according to product specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode blood pooling.Bd was able to trace the root cause for the indicated failure mode to user technique.As part of bd's ongoing process to track and trend complaint data, an update to the minidraw eifu was initiated to address the residual blood in finger sleeves that may occur.The new verbiage in the warning section will state: "practice universal precautions in accordance with your facility¿s procedures.Use gloves, gowns, eye protection, other personal protective equipment, and engineering controls to protect from residual blood on finger and/or finger sleeve, blood splatter, blood leakage, and potential exposure to blood-borne pathogens." additionally, the new text in step 8 of the blood collection procedure will state: "residual blood may be present on patient's finger and/or finger sleeve.".

Brand Name
BD MINIDRAW¿ FINGER SLEEVE, LARGE
Common Device Name
CAPILLARY BLOOD COLLECTION FUNNEL
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21723989
Report Number2243072-2025-00395
Device Sequence Number18495279
Product Code GIM
UDI-Device Identifier50382903666152
UDI-Public(01)50382903666152(11)241112(17)260228(10)4247001
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K230391
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number366615
Device Lot Number4247001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer10/02/2025
10/29/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date10/06/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown